24 doctors weighed in:

Can testosterone cause high bp?

24 doctors weighed in
Dr. Alvin Lin
Internal Medicine - Geriatrics
10 doctors agree

In brief: If it's too high . .

Your own natural level of testosterone shouldn't affect your blood pressure.
However, if you take supplemental testosterone to treat hypogonadism and your level is above what your body likes, then high blood pressure is a possible side effect, along w/change in mood for worse, hair loss, prostate enlargement, male breasts, excess blood count, decrease in HDL (good) cholesterol, etc.

In brief: If it's too high . .

Your own natural level of testosterone shouldn't affect your blood pressure.
However, if you take supplemental testosterone to treat hypogonadism and your level is above what your body likes, then high blood pressure is a possible side effect, along w/change in mood for worse, hair loss, prostate enlargement, male breasts, excess blood count, decrease in HDL (good) cholesterol, etc.
Dr. Alvin Lin
Dr. Alvin Lin
Thank
Dr. James Eitner
Family Medicine
6 doctors agree

In brief: Indirectly

In a normal individual, testosterone is unlikely to cause high blood pressure.
However, if there is underlying medical issues, such as pre-existing cardiac or kidney disease, it can increase the possibility of edema with or without congestive heart failure, as well as, other issues. Testosterone should be used with caution in patients with other medical issues.

In brief: Indirectly

In a normal individual, testosterone is unlikely to cause high blood pressure.
However, if there is underlying medical issues, such as pre-existing cardiac or kidney disease, it can increase the possibility of edema with or without congestive heart failure, as well as, other issues. Testosterone should be used with caution in patients with other medical issues.
Dr. James Eitner
Dr. James Eitner
Thank
1 comment
Dr. Sahba Ferdowsi
Great collaboration. Wishing you'all the very best.
Dr. Bac Nguyen
Family Medicine
5 doctors agree

In brief: Possible, but not...

It is certainly a possibility, but it is not a commonly reported side effect of testosterone in general.
.Common side efffects: acne, breast soreness/swelling, prolonged erection (priapism), bladder irritability, headaches, increase red blood cells, and risk of prostate cancer? Etc..I personally have never seen one and I do have quite a few patients using it. Consult your doc.. Good luck.

In brief: Possible, but not...

It is certainly a possibility, but it is not a commonly reported side effect of testosterone in general.
.Common side efffects: acne, breast soreness/swelling, prolonged erection (priapism), bladder irritability, headaches, increase red blood cells, and risk of prostate cancer? Etc..I personally have never seen one and I do have quite a few patients using it. Consult your doc.. Good luck.
Dr. Bac Nguyen
Dr. Bac Nguyen
Thank
Dr. Laurence Fox
Family Medicine
1 doctor agrees

In brief: Yes

Initiation of therapy usually results in a temporary rise in blood pressure.
After this, the over conversion of testosterone into estrogen by the aromatase enzyme can cause this. The male liver doesn't like elevated levels of estrogen, and a complex protection mechanism engages which results in high blood pressure.

In brief: Yes

Initiation of therapy usually results in a temporary rise in blood pressure.
After this, the over conversion of testosterone into estrogen by the aromatase enzyme can cause this. The male liver doesn't like elevated levels of estrogen, and a complex protection mechanism engages which results in high blood pressure.
Dr. Laurence Fox
Dr. Laurence Fox
Thank
1 doctor agrees

In brief: Yes

Through a few mechanisms but it's one of the warnings.
For more: www.Peedoc.Com @thepeedoc.

In brief: Yes

Through a few mechanisms but it's one of the warnings.
For more: www.Peedoc.Com @thepeedoc.
Dr. Roscoe Nelson
Dr. Roscoe Nelson
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors